I did two courses of Accutane, one in 2003 and 2005. The first course I only made it through the first 8 weeks because the symptoms were severe. After that, my skin was clear for 6 months, after that my acne slowly started coming back, and by a year I had full blown cystic acne again. I decided to give it another try in 2005, and this time I stayed on it for 6 months. Again, the results were only temporary except this time I only stayed clear for 3 months and when the acne returned it was much worse. A few years later I had a Derm tell me that there were studies that show women with hormonal acne did better on a lower dosage for shorter time then a higher dosage for longer. He wanted me to try another course but I refused.
The problem I have with this drug is that I think that people are to eager for a quick fix without realizing the consequences. Accutane should be a LAST RESORT before trying everything else.
In 2011 left the US and moved abroad. This is when my acne cleared up without even trying. I later researched and found out about all the chemicals and hormones put into our water and food. I have to travel for work and my acne started coming back but not as severe as before. Now it is manageable with a combination herbal supplements, beauty products, BP, and a change in diet. I believe I could have done this when I was in the US. Derm's don't make money by telling you to change your diet or try herbal supplements. They need to sell pills and creams to support their lifestyle. If they work for you, great, but research the long term effects and make sure your not damaging your body! Since accutane, I have dry lips, dry skin, night vision, skin sensitivity, and skin that doesn't heal as well (not just on my face).